Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 248, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2015, 5:28 PM CDT for Custer County, Loup County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 2, 2015, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Custer County, NE, Loup County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:40 PM CDT | HAIL 1 | 2 N Sargent, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS53 KLBF 022228 SVRLBF NEC041-115-022300- /O.NEW.KLBF.SV.W.0248.150802T2228Z-150802T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 528 PM CDT SUN AUG 2 2015 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA... SOUTHEASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 600 PM CDT * AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SARGENT...OR NEAR TAYLOR...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 108 AND 125. LOCATIONS IMPACTED INCLUDE... COMSTOCK...BIG OAK CANYON...WESCOTT...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...SARGENT...DIVIDE HILL...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND TAYLOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4160 9952 4180 9947 4179 9923 4147 9921 TIME...MOT...LOC 2228Z 283DEG 23KT 4168 9940 HAIL...1.00IN WIND...<50MPH $$ JWS
2 follow-up statements
057 WWUS53 KLBF 022237 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 PM CDT SUN AUG 2 2015 NEC041-115-022300- /O.CON.KLBF.SV.W.0248.000000T0000Z-150802T2300Z/ CUSTER NE-LOUP NE- 537 PM CDT SUN AUG 2 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN CUSTER AND SOUTHEASTERN LOUP COUNTIES... AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SARGENT...OR 7 MILES SOUTH OF TAYLOR...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 108 AND 125. LOCATIONS IMPACTED INCLUDE... COMSTOCK...BIG OAK CANYON...WESCOTT...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...SARGENT...DIVIDE HILL...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND TAYLOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4160 9952 4180 9947 4179 9923 4147 9921 TIME...MOT...LOC 2237Z 283DEG 23KT 4167 9934 HAIL...1.00IN WIND...<50MPH $$ JWS
899
WWUS53 KLBF 022258
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT SUN AUG 2 2015
NEC041-115-022308-
/O.EXP.KLBF.SV.W.0248.000000T0000Z-150802T2300Z/
CUSTER NE-LOUP NE-
558 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER AND
SOUTHEASTERN LOUP COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE .
LAT...LON 4160 9952 4180 9947 4179 9923 4147 9921
TIME...MOT...LOC 2256Z 283DEG 23KT 4167 9934
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:21 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 2, 4:21 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT SUN AUG 2 2015 .SYNOPSIS... ISSUED AT 419 PM CDT SUN AUG 2 2015 STALLED BOUNDARY STRETCHED EAST WEST ACROSS CENTRAL NEBRASKA THIS AFTERNOON. WARM MOIST ARE SOUTH OF THE BOUNDARY COMBINING WITH SHEAR OF 30 TO 40 KTS AND CAPE OF AROUND 2000 J/KG TO PRODUCE SCATTERED THUNDERSTORMS. UPPER LEVEL RIDGE REMAINS ACROSS SOUTHWEST CONUS WITH NORTHWEST FLOW ACROSS THE HIGH PLAINS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 419 PM CDT SUN AUG 2 2015 ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND SOUTH OF A STALLED MID LEVEL FRONT. MOISTURE IS DECENT AND SHEAR IS MARGINAL BUT ENOUGH FOR A FEW STRONG THUNDERSTORMS THIS EVENING. STORMS WILL DRIFT SOUTHEAST AND EXPECT THEM TO DIMINISH AFTER SUNSET. OVERNIGHT A WAVE WILL MOVE ACROSS NORTHERN NEBRASKA AND THE LATEST RAP BRINGS SOME QPF THROUGH THE REGION. THIS ACTIVITY MAY KEEP TEMPS UP...HOWEVER EXPECT SHOWERS TO BE SCT TO ISOLD WITH BREAKS TO ALLOW FOR TEMPS TO COOL DOWN AND WENT WITH GUIDANCE. TOMORROW COOLER CONDITIONS WITH HIGHS IN THE 80S TO LOWER 90S. ANOTHER DISTURBANCE WILL BRING ADDITIONAL CHANCES FOR ISOLATED THUNDERSTORMS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 419 PM CDT SUN AUG 2 2015 FORECAST CHALLENGES IN THE DAYS 2 AND 3 PERIOD INVOLVE PRECIPITATION CHANCES ASSOCIATED WITH THE WEAK SWD ADVANCING FRONT CURRENTLY WHICH STALLS AND RETREATS SLOWLY NWD THROUGH THIS PERIOD. UPPER PATTERN INFLUENCED BY UPPER LOW OVER HUDSON BAY WITH AN UPPER JET AND ASSOCIATED PV ANOMALIES MOVING ACROSS THE UPPER MIDWEST AND GREAT LAKES AREA. AS THE JET ROUNDS THE BASE OF THE UPPER LOW...UPPER FORCING WANES AND TRANSITIONS EWD AND SFC HIGH SLIDES SEWD. MEANWHILE SIGNIFICANT LEAD PV ANOMALY ASSOCIATED WITH AN UPPER TROUGH OFF THE CA COAST WILL MOVE ACROSS THE CENTRAL ROCKIES CONTINUING ITS NEG TILT. AS THIS OCCURS SFC TROUGHING WILL DEVELOP ALONG THE LEE OF THE ROCKIES ALLOWING A RETURN TO STRONG SRLY LOW LEVEL FLOW WHICH PUSHES THE BOUNDARY NWD THROUGH TUESDAY NIGHT. THIS LEAD PV ANOMALY WILL ENTER THE HIGH PLAINS MONDAY INTO TUES THOUGH THE MODELS DIFF SIGNIFICANTLY ON TIMING AND EVENTUAL LOCATION. THIS WILL OBVIOUSLY HAVE AN IMPACT ON WHERE LOW LEVEL CONVERGENCE CAN MAXIMIZE ALONG THE RETREATING FRONT. SO CONFIDENCE ON TIMING IS ONLY AVERAGE...HOWEVER SERLY FLOW LEVEL FLOW INITIALLY WILL BRING ADDITONIAL MOISTURE BACK INTO THE AREA WITH MUCH BETTER LARGE SCALE FORCING SHOULD SEE BETTER PRECIP CHANCES MONDAY NIGHT INTO TUESDAY THAN OF LATE. FOR THURSDAY THROUGH THE WEEKEND...DEEPENING LOW PRESSURE NEAR THE ALEUTIAN ISLANDS AND DOWNSTREAM TROUGHING ALONG THE PAC NW WILL FLATTEN THE TRANSITORY CENTRAL PLAINS RIDGE LEADING TO QUASI-ZONAL FLOW ACROSS WESTERN AND NORTH CENTRAL NEB. THIS WILL BE ASSOCIATED WITH QUICKER MOVING SUBTLE PV ANOMALIES /SHORT WAVES/ HELPING TO GENERATE THUNDERSTORMS ALONG PRE-EXISTING BOUNDARIES...AND GENERALLY DIURNALLY DRIVEN INTO THE WEEKEND. TEMPERATURES IN THIS TYPE OF PATTERN WILL TYPICALLY BE MODERATE AND GENERALLY AT OR SLIGHTLY BELOW AVERAGE FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 115 PM CDT SUN AUG 2 2015 WEAK ELEVATED FRONTAL BOUNDARY DRIFTING SOUTH ACROSS THE HEART OF THE CWA THIS AFTERNOON. SOME MID LEVEL CU AND EVEN A FEW SHOWERS HAVE DEVELOPED EARLY THIS AFTERNOON. EXPECTED THESE SHOWERS TO CONTINUE TO EXPAND IN COVERAGE AND MOVE SOUTH. ALL THE ACTIVITY WILL REMAIN SOUTH OF KVTN WITH VFR CONDITIONS EXPECTED. FURTHER SOUTH...IMPACTING SOUTHWESTERN NEBRASKA...INCLUDING KLBF...WILL BE ISOLD TO SCT SHOWERS AND THUNDERSTORMS. DIRECT IMPACT AT THE KLBF TERMINAL DIFFICULT TO PIN POINT AND WILL CONTINUE THE VCTS FOR THIS AFTERNOON AND AMEND IF A STORM APPEARS TO MOVE OVER THE TERMINAL. AFTER MIDNIGHT THE STORMS SHOULD BE EXITING/DIMINISHING. GENERALLY VFR CONDITIONS EXPECTED...ALTHOUGH BRIEF MVFR/IFR CONDITIONS IN AND NEAR STRONG THUNDERSTORMS WILL BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...JWS AVIATION...MASEK
Hazardous weather outlook, Aug 2, 4:51 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT SUN AUG 2 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-032200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 451 PM CDT SUN AUG 2 2015 /351 PM MDT SUN AUG 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST NEBRASKA. SOME STORMS MAY REACH SEVERE LIMITS SOUTH OF A LINE FROM ARTHUR TO BURWELL.LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG TO SEVERE STORMS ARE POSSIBLE SOUTH OF A LINE FROM ANTIOCH...TO BURWELL. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STRONG TO SEVERE STORMS ARE POSSIBLE SOUTH OF A LINE FROM VALENTINE TO BARTLETT. THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH SATURDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Local storm report, Aug 2, 4:12 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 S BRADY 40.94N 100.37W
08/02/2015 M1.00 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Aug 2, 4:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
430 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 NW ANSELMO 41.67N 99.93W
08/02/2015 E1.75 INCH CUSTER NE PUBLIC
GROUND COVERED BY HAIL. WIND EST. 30 TO 40 MPH
&&
SNIVELYLocal storm report, Aug 2, 4:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 5 S NORTH PLATTE 41.06N 100.77W
08/02/2015 LINCOLN NE PUBLIC
LANDSPOUT...PICTURE RELAYED VIA SOCIAL MEDIA
&&
SNIVELYLocal storm report, Aug 2, 5:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 NE ANSELMO 41.72N 99.73W
08/02/2015 E1.75 INCH CUSTER NE PUBLIC
GROUND ALMOST COVERED WITH HAIL
&&
SNIVELYSpecial weather statement, Aug 2, 5:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT SUN AUG 2 2015
NEZ071-022300-
FRONTIER NE-
516 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 600 PM CDT...
AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF EUSTIS...OR 24 MILES SOUTHWEST OF LEXINGTON...MOVING
SOUTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRONTIER COUNTY.
LAT...LON 4059 10016 4059 9998 4044 9998 4043 10009
4035 10009 4035 10017
TIME...MOT...LOC 2216Z 341DEG 12KT 4052 10007
MASEKSpecial weather statement, Aug 2, 5:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT SUN AUG 2 2015
NEZ070-071-022300-
FRONTIER NE-HAYES NE-
519 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYES AND
SOUTHWESTERN FRONTIER COUNTIES UNTIL 600 PM CDT...
AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF HAYES CENTER...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLUEGILL HAVEN CAMPGROUND...RED WILLOW RESERVOIR STATE RECREATION
AREA AND HAYES CENTER.
LAT...LON 4049 10104 4061 10088 4054 10069 4035 10066
4035 10099
TIME...MOT...LOC 2219Z 314DEG 24KT 4049 10088
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:48 PM CDT | Special Weather Statement | LBF | Keith | 42 min |
| Aug 1, 8:19 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 41 min |
| Aug 2, 2:09 PM CDT | Special Weather Statement | LBF | Logan, McPherson | 51 min |
| Aug 2, 2:45 PM CDT | Special Weather Statement | LBF | Arthur | 45 min |
| Aug 2, 3:07 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Aug 2, 3:28 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 2, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| Aug 2, 3:45 PM CDT | Tornado Warning | LBF | Lincoln | 30 min |
| Aug 2, 4:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 24 min |
| Aug 2, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 46 min |
| Aug 2, 5:16 PM CDT | Special Weather Statement | LBF | Gosper | 44 min |
| Aug 2, 5:19 PM CDT | Special Weather Statement | LBF | Hayes | 41 min |
| Aug 2, 5:32 PM CDT | Special Weather Statement | LBF | Deuel | 28 min |
| Aug 2, 5:36 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.